MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM TI W 6FR CHRONOFLEX WO SP, INTER. KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT SLIM TI W 6FR CHRONOFLEX WO SP, INTER. KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1716001
Medical Device Problem Codes Suction Problem (2170); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the patient allegedly developed thrombosis and pulmonary embolism.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported adverse event issue as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 11/2020), g2, g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that during a procedure difficulty was encountered in aspirating blood and inspection revealed that the catheter was twisted at its junction with the port.Sometime later the patient allegedly developed thrombus and pulmonary embolism.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Medical records were provided and reviewed.The medical records allege that it was noted that the catheter was nonfunctional.A chest x-ray was obtained which revealed that the catheter had pulled back into the junction of the subclavian and internal jugular vein.The patient was admitted to the operating room to undergo removal and replacement of the catheter.Following appropriate draping, a transverse incision was made through a previous surgical scar in the right infraclavicular fossa and extended through the subcutaneous tissues using electrocautery for hemostasis.The fibrous capsule overlying the port was identified and incised using electrocautery and using blunt dissection and electrocautery, the fibrous capsule was divided circumferentially and the port was removed from the subcutaneous pocket.Fibrous tissue surrounding the catheter was incised using electrocautery and it was removed from its intravascular location.The tip of the catheter was noted to be intact.Hemostasis was controlled using direct pressure.A new port (1716001, redp0434) was then sutured in the subcutaneous pocket inferiorly.The right internal jugular vein was identified by ultrasound guidance and a small needle was passed into the vein and under ultrasound visualization, a small guidewire was passed.Fluoroscopy confirmed placement of the guidewire in the region of the superior vena cava.The dilator and stylet were then passed over the guidewire.The guidewire and stylet were removed and a larger guide wire was passed through the stylet.Fluoroscopy again confirmed placement of the guidewire in the superior vena cava.A subcutaneous tunnel was then created from the chest wall incision to the guidewire site and a 6-french catheter was passed through the subcutaneous tunnel.It was measured to the appropriate length under fluoroscopic control.The catheter was then attached to the port.The port and catheter were then flushed with saline solution.The dilator and sheath were passed over the guidewire.The guidewire and dilator were removed and the catheter was inserted through the peel-away sheath without difficulty.Difficulty was encountered in aspirating blood and inspection revealed that the catheter was twisted at its junction with the port.When this was corrected, blood was easily aspirated from the catheter and it was then flushed with heparinized saline solution.Fluoroscopy confirmed placement of the tip of the catheter at the atrial caval junction.Superior aspect of the port was sutured to the pectoralis fascia.The patient tolerated the procedure well.Around two years and seven months later, nonocclusive and occlusive thrombus within right upper and lower lung segmental pulmonary arteries was noted in computed tomography angiography pulmonary angiogram.Around twelve days later, minimal nonocclusive possible residual subsegmental pulmonary emboli at the right lung was seen on image review, with other previous emboli no longer seen.Therefore, the investigation is confirmed for the reported suction issue and material twisted.It is also confirmed the patient had pulmonary embolism and thrombus.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT SLIM TI W 6FR CHRONOFLEX WO SP, INTER. KIT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19308491
Report Number3006260740-2024-02319
Device Sequence Number6589828
Product Code LJT
UDI-Device Identifier00801741026751
UDI-Public(01)00801741026751
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1716001
Device Lot NumberREDP0434
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/18/2024
07/29/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/16/2024
08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age14 YR
Patient SexFemale